Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 10, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Feb 12, 2021, 3:30 PM CST. It took effect at Feb 12, 2021, 9:00 PM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2021, 3:30 PM CST (21:30 UTC)
- In effect from
- Feb 12, 2021, 9:00 PM CST
- Expired
- Feb 14, 2021, 6:00 AM CST
- In force
- 33 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
020 WHUS74 KLIX 122130 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 330 PM CST Fri Feb 12 2021 GMZ550-552-570-572-130530- /O.NEW.KLIX.SC.Y.0010.210213T0300Z-210214T0600Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 330 PM CST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...North to northeast winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters west of the mouth of the Mississippi River. * WHEN...From 9 PM this evening to midnight CST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ536-538-555-557-575-577-130530- /O.NEW.KLIX.SC.Y.0010.210213T0600Z-210214T0600Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 330 PM CST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...North to northeast winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters east of the mouth of the Mississippi River. * WHEN...From midnight tonight to midnight CST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
893 WHUS74 KLIX 130354 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 954 PM CST Fri Feb 12 2021 GMZ532-131200- /O.EXA.KLIX.SC.Y.0010.000000T0000Z-210214T0600Z/ Mississippi Sound- 954 PM CST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST SATURDAY NIGHT... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Mississippi Sound. * WHEN...From 9 PM this evening to midnight CST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ536-538-555-557-575-577-131200- /O.EXT.KLIX.SC.Y.0010.210213T0354Z-210214T0600Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 954 PM CST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST SATURDAY NIGHT... * WHAT...North to northeast winds near 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters east of the mouth of the Mississippi River. * WHEN...Until midnight CST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ550-552-570-572-131200- /O.CON.KLIX.SC.Y.0010.000000T0000Z-210214T0600Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 954 PM CST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST SATURDAY NIGHT... * WHAT...North to northeast winds near 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters west of the mouth of the Mississippi River. * WHEN...From 9 PM this evening to midnight CST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
774 WHUS74 KLIX 130946 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 346 AM CST Sat Feb 13 2021 GMZ532-536-538-550-552-555-557-570-572-575-577-131800- /O.CON.KLIX.SC.Y.0010.000000T0000Z-210214T0600Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 346 AM CST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Gulf of Mexico open waters, as well as the sounds. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
161 WHUS74 KLIX 131527 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 927 AM CST Sat Feb 13 2021 GMZ532-536-538-550-552-555-557-570-572-575-577-132330- /O.CON.KLIX.SC.Y.0010.000000T0000Z-210214T0600Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 927 AM CST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Gulf of Mexico open waters, as well as the sounds. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
480 WHUS74 KLIX 132136 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 336 PM CST Sat Feb 13 2021 GMZ532-536-538-550-552-555-557-570-572-575-577-140545- /O.CON.KLIX.SC.Y.0010.000000T0000Z-210214T0600Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 336 PM CST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Gulf of Mexico open waters, as well as the sounds. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
733 WHUS74 KLIX 140343 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 943 PM CST Sat Feb 13 2021 GMZ532-536-538-550-552-555-557-570-572-575-577-141145- /O.EXT.KLIX.SC.Y.0010.000000T0000Z-210214T1200Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 943 PM CST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and waves of 3 to 6 feet. * WHERE...Gulf of Mexico open waters, as well as the sounds. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
105 WHUS74 KLIX 140957 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 357 AM CST Sun Feb 14 2021 GMZ532-536-538-550-552-555-557-570-572-575-577-141200- /O.CON.KLIX.SC.Y.0010.000000T0000Z-210214T1200Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 357 AM CST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...North winds 20 to 25 knots with gusts to 30 knots and waves 3 to 6 feet. * WHERE...Gulf of Mexico open waters as well as the sounds. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 12:06 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 12, 12:06 PM CST, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1206 PM CST Fri Feb 12 2021 .UPDATE... updated for 18z taf issuance. .AVIATION... Widespread MVFR/IFR conditions will be sticking around for the forecast period. Bulk of the showers and thunderstorms has moved eastward and offshore, but a few showers are still popping up here and there. Ceilings will remain the low and overcast with little to no improvement. -BL && .PREV DISCUSSION... /issued 423 AM CST Fri Feb 12 2021/ SHORT TERM (Today through Saturday)... A fairly complex upper level pattern is currently in place across the country. A strong closed upper low is located north of the Dakotas in Canada while a 2nd is moving east over northern Mexico and a 3rd is coming into northern California. 1045mb surface high will keep cold air advection strong today. This combined with overcast skies and numerous showers will result in little to no warming today. Therefore, decided to trend the forecast highs below NBM and MAV, closer to the MET guidance. In regards to those rain chances today, regional radars show a wide swath of rain moving across most of the CWA with the trail of rain stretching across the Gulf of Mexico all the way to Brownsville TX. The first half of the day will be the wettest with a slow progression southward of the rain shield as the day progresses. Overcast skies today should have the same effect tonight as today. Thus, shouldn't see much cooling overnight with lows sitting in the lower/mid 30s to mid 40s. Rain chances during the overnight period should still be above 30% as the upper low in norther Mexico moves into the Bay of Campeche. Still a question of the depth of that moisture as temps fall to their minimum, but there's a small window of opportunity for some sleet or possibly freezing rain in southwest Mississippi for a couple hours. It'll be short lived as temps quickly rise into the 40s. MEFFER LONG TERM (Sunday through Thursday)... This portion of the forecast continues to be the most challenging but still looks like it will be the coldest stretch of temperatures that the local area has seen this winter. In fact, extreme northwestern portions of the CWA may not see temps above 45 degrees from now until Wednesday of next week. The good news about the forecast is that the spread in temperature guidance appears to be shrinking. So moving into Saturday night thru Sunday night, the weakening wave coming from Mexico will track across the northern- central Gulf of Mexico. This will aide in moisture transfer across a shallow layer of cold air. Model soundings show a very warm mid level which will keep any snow from developing. However, southwest Mississippi and northern portions of the adjacent Louisiana parishes could see a very light mix of rain/sleet/freezing rain late Saturday night thru about 9am Sunday. All rain south of that region. By afternoon, moisture shifts east and the area dries out the rest of the day. Moving into Monday of next week will be the best chance for the local area to see frozen precip. The aforementioned upper low coming into California today will be reaching Texas by mid day Monday. As it does so it will be opening up while continental trough from Canada absorbs it and expands south. Surge of moisture ahead of the sharpening trough will bring nearly 100% precip coverage. The timing of rain right now looks to bring the chance for wintry mix of freezing rain and sleet northwest of Baton Rouge and McComb with rain along and south of that line during the day. As night falls and temps begin dropping from NW to southeast, so will the potential for transitioning from just rain to a mix of freezing rain and sleet. (attm, snow doesn't look like a possibility due to warm layer aloft). This latest forecast allows for frozen precip down to a line from Gonzales to Hammond to Pearl River MS through 06Z. After 06Z, moisture pulls out before southern portions of the CWA drop below freezing. By Tuesday morning, a hard freeze is expected for all CWA areas except coastal areas on the MS coast and those south of Lake Pontchartrain. Depending on how low northern portions of the CWA see frozen precip, some accumulation may be possible. A short break in between systems on Tuesday with cold Arctic air advecting into the area as another rapidly digging upper level trough moves through southern Plains on Wednesday. This will bring a brief warming trend with rain moving back into the area on Thursday. Arctic air will return on Thursday night with another round of heavy rain and the potential for a wintry mix on the back side in some areas late Thursday night and early Friday. MEFFER/GP MARINE... General troughing in place over the next several days will keep winds offshore with periods of exercise caution or small craft advisory with each frontal passage. For today, bumped winds up a few knots above NBM to better match observed wind speeds. Therefore, will be carrying exercise caution in coastal waters excluding the tidal lakes and Mississippi Sound. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 41 35 46 32 / 80 40 40 20 BTR 42 38 47 36 / 80 40 40 20 ASD 47 42 51 38 / 100 50 50 20 MSY 49 45 53 42 / 100 50 50 20 GPT 50 44 53 41 / 100 60 60 20 PQL 50 44 53 40 / 100 60 60 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:04 PM CST | River Flood Warning | LIX | Tangipahoa | 5 days |
| Feb 11, 8:06 PM CST | River Flood Warning | LIX | Saint Tammany | 3 days |
| Feb 11, 8:07 PM CST | River Flood Warning | LIX | Saint Tammany | 39 hr |
| Feb 11, 9:41 PM CST | River Flood Warning | LIX | Saint Tammany | 8 hr |
| Feb 12, 7:23 AM CST | Special Marine Warning | LIX | 67 min | |
| Feb 12, 9:28 AM CST | Special Marine Warning | LIX | 62 min | |
| Feb 12, 10:12 AM CST | River Flood Warning | LIX | Washington | 33 hr |
| Feb 12, 10:50 AM CST | River Flood Warning | LIX | East Baton Rouge | 3 days |
| Feb 12, 10:55 AM CST | River Flood Warning | LIX | East Baton Rouge, Livingston | 52 hr |
| Feb 12, 11:22 AM CST | River Flood Warning | LIX | Saint Helena | 24 hr |
| Feb 11, 8:04 PM CST | River Flood Warning | LIX | Pike | 25 hr |
| Feb 11, 9:35 PM CST | River Flood Warning | LIX | Pearl River | 37 hr |
| Feb 12, 6:41 AM CST | River Flood Warning | LIX | Harrison | 13 hr |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.